MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF71, KII FIOS 12X150MM Z-THREAD, 6BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF71, KII FIOS 12X150MM Z-THREAD, 6BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF71
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: robotic right ovarian cystectomy.Event description: the tip of the cannula broke.The break did not cause particulation.The robot model is unknown.The brand and size of the clamp are unknown.There was no patient injury and the product is expected to return.Additional information was received from applied medical account manager associate, via e-mail on june 16, 2020: "the surgeon was using the si robot and using the trocar as the camera port trocar.It was already in the abdominal cavity with the camera in place but the surgeon was still manually in control of the camera (was not yet controlling it robotically).The patient was small so the ports were close together.The lateral robotic ports were also in.She moved the camera in order to visualize the instrument entering one of the robotic ports.When she moved the camera the port clashed with the other robotic port and broke.The pieces were retrieved to the best of their knowledge unless shards of plastic broke off.Surgeon emphasized she had not yet switched to robotic controls it was still manual." the break was identified during use.One piece was in the patient, but "they believe it was all retrieved." the port was used with a robot as the camera port.The surgeon was unaware of the clamp size used, "but assumed brand was davinci." patient status: no patient injury occurred.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a broken cannula.The fragment was not returned for evaluation.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by two ports that made contact with each other during the procedure.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description

Brand Name
CTF71, KII FIOS 12X150MM Z-THREAD, 6BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key10163987
Report Number2027111-2020-00479
Device Sequence Number2400844
Product Code GCJ
UDI-Device Identifier00607915125035
UDI-Public(01)00607915125035(17)230105(30)01(10)1378409
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2023
Device Model NumberCTF71
Device Catalogue Number101470688
Device Lot Number1378409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer06/11/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DAVINCI SI ROBOT